MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD PET SYRINGES VETERINARY INSULIN SYRINGES; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD PET SYRINGES VETERINARY INSULIN SYRINGES; PISTON SYRINGE
Model Number 323000
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd pet syringes veterinary insulin syringes the plunger was loose.There was no report of patient impact.The following information was provided by the initial reporter: pet owner stated, two syringes are used per day.Stated, the plunger rod is really loose stated, scale marking fonts are larger at top of barrel and much smaller at the bottom of barrel stated, sometimes font is so small that he cannot see the numbers.Lot: 2206995 catalog: date of event: unknown samples: yes cl u40 syringe complaint received voicemail from pet owner stating he's finding "bent needles" prior to injection stated, barrel sizes seem different, "some are large and same are small".
 
Additional Manufacturer Narrative
B.3.Date of event is unknown; awareness date has been used for this field.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 04-aug-2023 h6: investigation summary customer returned (6) 0.3ml 12.7mm syringes in an open polybag from the lot# 2206995.It was reported by the consumer that the plunger rod is really loose.All the syringes outer diameter was measured within the specified limits.Functionality test was performed and no issues were observed with the movement of plunger rod.No evidence of loose plunger rod was observed on the returned samples.A review of the device history record was completed for batch # 2206995 all inspections were performed per the applicable operations qc specifications.Embecta was not able to confirm the customer indicated issue.Root cause cannot be determined as the issue is unconfirmed.See h10.
 
Event or Problem Description
It was reported while using bd pet syringes veterinary insulin syringes the plunger was loose.There was no report of patient impact.The following information was provided by the initial reporter: pet owner stated, two syringes are used per day.Stated, the plunger rod is really loose stated, scale marking fonts are larger at top of barrel and much smaller at the bottom of barrel stated, sometimes font is so small that he cannot see the numbers.Lot: 2206995 catalog: date of event: unknown samples: yes cl u40 syringe complaint received voicemail from pet owner stating he's finding "bent needles" prior to injection stated, barrel sizes seem different, "some are large and same are small.".

Brand Name
BD PET SYRINGES VETERINARY INSULIN SYRINGES
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17220252
Report Number1920898-2023-00402
Device Sequence Number3022333
Product Code FMF
UDI-Device Identifier00382903230006
UDI-Public(01)00382903230006
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number323000
Device Catalogue Number323000
Device Lot Number2206995
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown